Hi. My problem started about a month ago when I started chugging down a glass of water and suddenly I had a spasm in the area of my pharynx. It scared me, and took several minutes to abate, but no other symptoms. Soon, I found that I could no longer drink orange juice without the same problem, and then ice cream gave me very thick saliva that was difficult to spit out as well as the tightness in my throat. I had had problems with normal heartburn in the past, but a few days of ranitidine (Zantac) and I was OK. I think this was because of my taking ibuprofen on an empty stomach. If the Zantac didn’t help, which was seldom, I took Prilosec for 3 days and it was gone. Now, after the spasms, I began burping and having hiccups frequently, which was new to me, so I started on Prilosec 20mg once a day. I also changed my diet to conform with the diet for GERD and I think I’m beginning to get better, but it’s taken a lot out of me because I’ve been on the same diet for a long time and all of a sudden I’m missing crucial nutrients that I ordinarily get. By the way, I”m 69 and have been healthy and disease free for at least 20 years. I want to discontinue the Prilosec because I’ve only been taking it for a little more than two weeks. I’m wondering if I could switch back to the Zantac 150mg twice a day without experiencing rebound symptoms because I’ve been on the Prilosec for such a short time. I can see that there are many people here with digestive health problems and I’m hoping someone can steer me in the right direction. My doctor is very good at giving labs and writing prescriptions, but he doesn’t seem to do much doctoring, but that was OK, because I haven’t had any serious health issues. He just told me ” You know you have to see a gastroenterologist”. Because of the holiday I haven’t been able to schedule an appt. yet and now, with some of the symptoms lessening, I’m hoping there’s a chance that I can switch to Zantac, or preferably cimetidine (Tagament) which helped me greatly when I developed an ulcer many years ago, and solve this problem without any intervention. The reason I want to stop taking it is because of the side effects. I’ve had diarrhea a few times and lots of headaches.I”m also worried about the things that can happen when you have so little stomach acid. I”d appreciate any comments from people who have had experience weaning off Prilosec after short term use, or anyone who has suffered with LPR or laryngopharangeal reflux, or anyone at all. Thanks for listening!!